Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×

My Journey To Life Without Clonazepam.. Diazepam transition trouble


[Ma...]

Recommended Posts

Hi there, I am wanting to join BenzoBuddies for withdrawal support and also taper advice.

 

I was prescribed Clonazepam 0.5mg 3 times daily over 2 years ago for severe anxiety and insomnia. I am also on Quetiapine and have been for longer, 50mg at night, sometimes only taking 25mg, but originally my prescription was 250mg which I did stick to for some time.

 

My Clonazepam dose increased a lot over this period and I made the decision to start slowly reducing it and then tapering using diazepam after reaching the realization that this drug was ruling my life and destroying it and I was going through severe tolerance withdrawal that was only worsening the longer I continued to take it.

 

I researched how to come off of Clonazepam safely and felt very afraid that it wasn't possible to do so after reading all of the horror stories, but after discovering the Ashton Manual, and then some success stories using the tapering methods explained in the manual, it was what ultimately gave me the courage to make that first step.

 

I chose to transition to Diazepam before tapering because of how unstable I have been while on Clonazepam and also due to having a breakdown near the end of 2019 resulting in hospitalization, which I came close to again at the beginning of 2020. I managed to reduce my high dose of Clonazepam to 1.5mg daily before beginning the transition to Diazepam, which is taking me much longer than I initially anticipated. I have not been tolerating the Diazepam very well at all but I will not give up. I have been experiencing extreme nausea, sedation, vertigo, a racing heart, memory, speech and co-ordination impairment, overall weakness (and pretty much every other side effect of diazepam) that on the worst days I have been unable to do anything apart from rest, cry and hope that this will get better. I quickly learnt that Melatonin does not mix well with Diazepam (I took 3mg Melatonin on a few occasions when I couldn't sleep) and it worsened the symptoms. I am 2 weeks away from completing the transition and feel I am getting somewhat used to the Diazepam now that I look back to how it affected me at the beginning of transition.

 

Starting the taper brings on a lot of anxiety and questions for me as I have no idea what to expect. It has been such a challenge already, coming off of the Clonazepam and being "knocked for a 6", so to speak, by the Diazepam. I have read that many people find the transition period the most challenging, especially if they are super sensitive, like me.

 

I am here to learn and participate in the forum and welcome any support and advice about this whole process.

Link to comment
Share on other sites

Hello  Mabellina :hug:  welcome to BenzoBuddies! 

 

We are glad you are here. You have made a great decision in tapering off your benzo.  Well done so far, many find crossing over to Valium challenging.  I know its scary but you will come through this.  The best way to come off benzodiazepines is a slow taper.  The suggested taper rate is 5/10% every 10/14 days.  Some of us need to taper more slowly,  you can adjust the rate to meet your needs. 

 

You can learn more about tapering on our substitution taper board.  You will receive plenty of support and encouragement here.  I am so glad you found The Ashton Manual.  It is a valuable resource for learning about benzos and the effect these drugs have on our body. 

 

I'll leave you a few links:

Planning Your Withdrawal(TaperPlans)

Withdrawal Support

 

 

If you would like to add a signature  (history of medication/doses etc). It will help members give you relevant advice. Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

 

Welcome aboard

Magrita

 

Link to comment
Share on other sites

Hi Mabellina,

 

I envy how close you are to not having K running through your system. Congrats on your journey so far! I decided to stick with K and taper off of that. I didn't want to introduce anything new to my system. Based on all the stories here, there isn't one way right way of course.

 

I find myself jumping around on BB from Intros to see who's newly arrived (welcome! I'm new too!) and then also the areas that magrita mentioned. Also, The Klonopin Club#2 (http://www.benzobuddies.org/forum/index.php?topic=163449) ... And there are other more specific groups within Support Groups that I've been peeking in on.

 

Be well. :)

 

Link to comment
Share on other sites

Hi there magrita and WIP, thank you both for the warm welcome. Thank you both for the helpful links, I will start to have a look around when I'm getting windows of feeling semi-ok.

 

This feels like such a huge undertaking and is indeed scary and overwhelming and I feel naiive that I hadn't woken up to what was happening sooner, but better later than never.

 

I have been on countless other drugs in the past that have been a nightmare to be on and come off of, although saying it was hell is an understatement I did make it through. I don't know if it's allowed or helpful to post about them here or in my signature?

Link to comment
Share on other sites

  • Please Donate

    Donations help fund our recurring webhosting and software licencing fees, and will aid the development of new withdrawal and taper utilities for our members.

    Donate with PayPal button

  • Popular Now

×
×
  • Create New...